MAUDE Adverse Event Report: LUMENIS LTD SLIMLINE SIS; POWERED LASER SURGICAL INSTRUMENT

LUMENIS LTD SLIMLINE SIS; POWERED LASER SURGICAL INSTRUMENT
Model Number 0644-017-01
Medical Device Problem Code Nonstandard Device (1420)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/06/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Upon receipt at our post market quality assurance laboratory, this device was thoroughly analyzed.Visual inspection found the fiber was received in one piece with no defects to the fiber body.Microscopic inspection found the fiber tip was degraded.In addition, the connector exhibited burn marks on the connector face, and no light was exiting the connector face, indicating an internal connector fracture.Functional testing confirmed the reported failure, as the aiming beam was barely visible.The fiber card was read successfully and confirmed one treatment used and nine treatments remaining.The observed internal connector fracture can occur during procedural handling of the fiber during setup, use, or reprocessing, and can result in an insufficient aiming beam, low laser energy output, or complete inability of the fiber to fire.The interaction between the console and the fractured connector likely led to overheating, causing the burn marks observed on the connector face.The device history record (dhr) review confirmed that the device met all material, assembly and performance specifications.According to the device instructions for use (ifu), the following is cautioned: inspect the fiber for kinks, punctures, fractures, or other damage.If the fiber appears damaged, do not use the fiber; return it to the supplier for replacement.A review of the slimline sis hazard analysis was completed and confirmed that the event of fiber failure to operate was defined in the risk documentation.This event type has been accounted for during product risk analysis to support acceptable risk benefit for the product.Based on a thorough review of the reported complaint, boston scientific has assigned an investigation conclusion code of cause traced to component failure.
 
Event or Problem Description
It was reported that during a procedure, the laser beam did not come out.The procedure was completed using another device without patient complications.Analysis of the returned fiber identified an internal connector fracture.

Brand Name
SLIMLINE SIS
Common Device Name
POWERED LASER SURGICAL INSTRUMENT
Manufacturer (Section D)
LUMENIS LTD
hakidma 6
yokneam 20692 04
IS  2069204
Manufacturer (Section G)
LIGHT GUIDE OPTICS INTERNATIONAL LT
celtniecibas str 8
livani LV-53 16
LG   LV-5316
Manufacturer Contact
farshad fahimi
4100 hamline avenue north
building c
saint paul, MN 55112
MDR Report Key25260072
Report Number2124215-2026-27800
Device Sequence Number5419434
Product Code GEX
UDI-Device Identifier07290109145556
UDI-Public(01)07290109145556(17)290812(10)24102425
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K170121
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 05/22/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number0644-017-01
Device Catalogue Number0644-017-01
Device Lot Number0024102425
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/27/2026
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/24/2026
Initial Report FDA Received Date05/22/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/13/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown